Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 90, NWS Houston/Galveston, TX

December 6, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Dec 6, 2021, 3:28 AM CST. It took effect at Dec 6, 2021, 3:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2021, 3:28 AM CST (09:28 UTC)
In effect from
Dec 6, 2021, 3:00 PM CST
Expired
Dec 7, 2021, 3:00 AM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

804 
WHUS74 KHGX 060928
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
328 AM CST Mon Dec 6 2021

GMZ330-335-061730-
/O.NEW.KHGX.SC.Y.0090.211206T2100Z-211207T0600Z/
Matagorda Bay-Galveston Bay-
328 AM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* WHAT...North winds 15 to 25 knots. Bay waters becoming rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 3 PM this afternoon to midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-061730-
/O.NEW.KHGX.SC.Y.0090.211206T2100Z-211207T0900Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
328 AM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST TUESDAY...

* WHAT...North winds 20 to 25 knots. Seas 5 to 9 feet.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 3 PM this afternoon to 3 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
273 
WHUS74 KHGX 061558
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
958 AM CST Mon Dec 6 2021

GMZ330-335-070000-
/O.CON.KHGX.SC.Y.0090.211206T2100Z-211207T0600Z/
Matagorda Bay-Galveston Bay-
958 AM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT...

* WHAT...North winds 15 to 25 knots and gusty. Bay waters 
  becoming rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 3 PM this afternoon to midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-070000-
/O.CON.KHGX.SC.Y.0090.211206T2100Z-211207T0900Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
958 AM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM CST TUESDAY...

* WHAT...North winds 20 to 25 knots and gusty. Seas 5 to 9 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 3 PM this afternoon to 3 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
502 
WHUS74 KHGX 062207
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
407 PM CST Mon Dec 6 2021

GMZ350-355-370-375-070615-
/O.EXT.KHGX.SC.Y.0090.000000T0000Z-211207T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
407 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST TUESDAY...

* WHAT...North winds 20 to 25 knots with gusts near 30 knots. 
  Seas 5 to 9 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-335-070600-
/O.CON.KHGX.SC.Y.0090.000000T0000Z-211207T0600Z/
Matagorda Bay-Galveston Bay-
407 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 15 to 25 knots and gusty. Bay waters 
  becoming rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 3 PM this afternoon to midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
524 
WHUS74 KHGX 070332
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
932 PM CST Mon Dec 6 2021

GMZ350-355-370-375-070900-
/O.EXT.KHGX.SC.Y.0090.000000T0000Z-211207T0900Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
932 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST TUESDAY...

* WHAT...North to northeast winds 20 to 25 kt. Seas 5 to 7 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 3 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-335-070600-
/O.CON.KHGX.SC.Y.0090.000000T0000Z-211207T0600Z/
Matagorda Bay-Galveston Bay-
932 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Northeast winds 20 to 25 kt with choppy to rough bay
  waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
778 
WHUS74 KHGX 070909
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
309 AM CST Tue Dec 7 2021

GMZ350-355-370-375-071015-
/O.EXP.KHGX.SC.Y.0090.000000T0000Z-211207T0900Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
309 AM CST Tue Dec 7 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

Conditions have improved, so will allow the small craft advisory
to expire. However, lingering wave heights in the Gulf waters of
four to five feet through the mid morning will mean the small
craft should continue to exercise caution.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 12:01 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 6, 12:01 AM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1201 AM CST Mon Dec 6 2021

.AVIATION[06Z TAF Issuance]...

MVFR CIGS currently spreading across SE Texas, with some IFR CIGS
around the metro area. CIGS will continue to lower into the
evening, potentially reaching IFR at IAH and SGR by 09z, and
potentially CXO around 14z. CIGS at CLL and UTS may lower to IFR
but with CIGS bouncing between BKN and SCT, and with LAMP being
more optimistic, these locations may hold around MVFR. IFR CIGS
should start to clear out starting around 14z as a cold front
pushes a line of thunderstorms from NW to SE through SE Texas,
with a few scattered showers developing ahead of the front. By
around 21z most storms will have moved offshore. While CIGS at CLL
and UTS may raise to VFR by 00z Tuesday, MVFR CIGS will likely
continue for all other sites throughout the rest of the TAF
period.

03

PREV DISCUSSION... /ISSUED 405 PM CST Sun Dec 5 2021/

SHORT TERM [Tonight Through Monday Night]...

Clouds have been more persistent today and this is a sign of the
abundance of moisture present over the area and coming in off the
Gulf. PW 1.2-1.4" with dewpoint 66 to 69 across the area...near 70
offshore. Bay water temperatures 67-71 and with the increased
flow off the Gulf has been sufficient to hamper the advection fog
development near the bays this afternoon...but by late evening
that should change and some fog is probable across the southern
areas though don't expect widespread dense fog - though some may
be possible near the bays. Rain chances have been slim today but
that too will be changing as the speed max over N TX shifts east
and southeast overnight/early Monday with the approach of the
upper low over Nrn Mexico. Rain chances should increase quickly
with first scattered showers that may even become fairly
widespread after midnight. The associated cold front pushes into
the College Station area by around 8 am and then into Metro around
noon to 1 pm and off the coast late Monday afternoon. Profiles
indicate some low level capping but steep lapse rates aloft and
dynamics look pretty decent. Have nudged up rain chances and
transitioned to scattered or greater coverage with showers and
thunderstorms Monday. In addition some strong gusty winds will be
possible and wouldn't even rule out some puny hail. Shear is
rather lacking with a more low level southwesterly/linear flow.
Rainfall coverage should high across the area and some 1-2 inch
amounts are possible...especially to the east and southeast of
Conroe including the Metro area. Colder air behind the front will
bring gusty northerly winds and much needed cool down. Rain
chances will linger into the evening over the coastal areas then
shifts out into the Gulf. 45

LONG TERM [Tuesday through Sunday]...

We'll still be looking for the return of the cold front as a warm
front on Tues. And as this line slowly makes its way north across
SE TX, the approach/passage of a fairly potent shortwave from the
W/SW could be sufficient for the development of isolated to wide-
ly scattered activity through the morning/afternoon on Tues. Best
chances should be over the southern/eastern CWA, where the deeper
moisture is expected to linger. With clouds sticking around, tem-
peratures increases probably won't be the best indication of this
warm front when compared to dewpoints or RH levels. As such, will
keep highs for Tues in the 60s.

Current runs not indicating much in terms of POPs for Weds/Thurs/
Fri but not totally ruling any out at this time. Even with mostly
zonal mid/upper winds remaining in place through this period (and
thereby the possibility of an embedded disturbance or two), still
not confident enough to re-introduce the mention of precipitation
for this time frame. These low rain chance should lower even more
by Fri as the mid/upper level ridge tries to build over the South-
ern Plains in response to the deepening longwave trof out west of
the Baja. As this trof moves east by next weekend, we could see a
strong cold front dragged along with it...moving into/through the
CWA by next Sat. For temperatures, will keep with the much warmer
than normal trends for the Weds-Fri period, with the highs maybe/
perhaps in the lower (to mid) 80s. The colder/drier air mass that
is progged to move into the area should bring more seasonal temps
by next Sun. 41

MARINE...

Increasing southerly winds tonight have hoisted a SCEC for starting
at 8 pm and continuing into the mid morning hours. The threat for
fog remains over the bays/mainly north bays after 10 pm through
early morning. Cold front pushes off the coast and brings a band of
showers and thunderstorms some with strong gusty winds in the
afternoon/early evening. The cold front pushes through the coastal
waters and stalls Tuesday then should come back as a warm front
(without quite as much low level moisture) and could bring a
possibility of sea fog Wednesday. Southerly flow ramps up
dramatically late week as the next deeper upper trough comes through
the western U.S.
45

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      70  70  46  63  54 /  30  70   0  10  20
Houston (IAH)              72  78  49  62  56 /  50  80  20  20  20
Galveston (GLS)            70  77  53  62  62 /  40  90  30  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Discussion...03
Aviation/Marine...99

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 6:09 AM CSTSpecial Weather StatementHGXLiberty36 min
Dec 6, 6:20 AM CSTTornado WarningHGXLiberty25 min
Dec 6, 10:09 AM CSTSpecial Weather StatementHGXBrazos, Burleson, Washington21 min
Dec 6, 12:05 PM CSTSpecial Weather StatementHGXFort Bend, Harris, Liberty, Wharton70 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.